Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 5, 2004, 1:12 AM CST for Franklin Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2004, 1:12 AM CST (07:12 UTC)
- Expired
- Feb 5, 2004, 4:10 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Franklin Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 050715
FFWJAN
LAC041-051010-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CST THU FEB 5 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA
* UNTIL 410 AM CST
* AT 112 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER WINNSBORO
...MOVING NORTHEAST AT 40 MPH.
RADAR ESTIMATED AROUND 1.5 INCHES HAS FALLEN ACROSS
FRANKLIN PARISH. MORE THUNDERSTORMS IS EXPECTED TO CROSS THE PARISH
FROM THE SOUTHWEST WITH AN ADDITIONAL 1 TO 3 INCHES.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3221 9182 3195 9176 3220 9153 3220 9175
3218 9182
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 11:03 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 4, 11:03 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1100 PM CST WED FEB 4 2004 .DISCUSSION... UPDATING TO MAINLY ADJUST THE WINDS. LATESTS OBS ARE INDICATING STATIONS WITH SUSTAINED WINDS OF 10 TO 20...WITH SOME HIGHER GUSTS. TEMPS AND POPS LOOK GOOD. OTHER CHANGES WILL INCLUDE REMOVING ALL MIDNIGHT WORDING. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && LISTEMAA
Hazardous weather outlook, Feb 4, 2:21 PM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 221 PM CST WED FEB 04 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052021- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 221 PM CST WED FEB 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTHEAST MISSISSIPPI LATER ON THURSDAY. THIS AREA IS GENERALLY ALONG AND SOUTH OF A MEADVILLE TO MENDENHALL TO QUITMAN LINE. OTHERWISE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT THROUGH THURSDAY FOR THE ENTIRE OUTLOOK AREA. THUNDERSTORMS WILL DEVELOP TONIGHT ALONG A WARM FRONT THAT WILL BE DRIFTING NORTH FROM THE GULF COAST AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. A FEW THUNDERSTORMS WILL MOVE INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA BY MIDNIGHT AND MAY PRODUCE SOME HAIL AND WIND GUSTS TO 45 MPH. THIS FIRST ROUND OF STORMS SHOULD PROGRESS INTO WEST MISSISSIPPI INCLUDING THE DELTA REGION EARLY THURSDAY MORNING. THEN...THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS GULF MOISTURE PUSHES INLAND WITH THE AIRMASS BECOMING MORE UNSTABLE THURSDAY AFTERNOON. VERTICAL WIND FIELDS WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 60 MPH OVER MAINLY SOUTHEAST MISSISSIPPI THURSDAY AFTERNOON AND EVENING. ...FLOODING... WIDESPREAD RAIN IS EXPECTED TO DEVELOP FROM WEST TO EAST OVER THE OUTLOOK AREA TONIGHT. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS MAINLY NORTHWEST OF THE NATCHEZ TRACE BY MIDDAY THURSDAY AND THEN SPREAD SOUTHEAST BY THURSDAY NIGHT. AMOUNTS OF 3 TO 4 INCHES OF RAIN WITHIN 12 TO 18 HOURS SHOULD BE COMMON ON THURSDAY AND FLOOD WATCHES WILL BE POSTED. THESE RAINS COMBINED WITH DAMP SOILS...WILL PRODUCE LARGER RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR DRAINAGE AREAS LIKELY GOING INTO THURSDAY NIGHT. ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATION FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY... WIDESPREAD HEAVY RAINS ON THURSDAY SHOULD CONTINUE OVER EASTERN MISSISSIPPI THURSDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. ENOUGH INSTABILITY WILL PERSIST IN SOUTHEAST MISSISSIPPI TO PRODUCE THUNDERSTORMS THAT COULD LINGER INTO EARLY FRIDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD FALL...ESPECIALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN LINE. THE RAIN WILL GRADUALLY TAPER OFF FRIDAY MORNING AS A COLD FRONT SWEEPS DRIER AIR INTO THE REGION. MUCH COLDER AIR WILL INVADE FRIDAY NIGHT THROUGH SATURDAY. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED DURING THE DAY THURSDAY INTO THURSDAY NIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED FRIDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 1:26 AM CST | Flash Flood Warning | JAN | Madison | 3 hr |
| Feb 5, 6:40 AM CST | Severe Thunderstorm Warning | JAN | Concordia | 60 min |
| Feb 5, 7:51 AM CST | Flash Flood Warning | JAN | Concordia | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.